Q:

What happens to your bile if you have gastritis?

A:

Quick Answer

A gastritis victim experiences bile reflux, a condition in which bile flows back from the stomach to the bile tract, according to WebMD. The bile tract links to the liver and gallbladder.

Continue Reading

Full Answer

According to the Mayo Clinic, bile reflux is associated with upper abdominal pain, weight loss, cough and nausea. A victim may also suffer heartburn characterized by a burning feeling in the chest and sometimes throat, and a sour taste in the mouth. A patient should see a doctor if bile reflux symptoms persist, especially if he is also losing weight unintentionally.

Common causes of gastritis include use of drugs such as aspirin, ibuprofen or naproxen, according to MedlinePlus. Heavy consumption of alcohol and infection of the stomach with the Helicobacter pylori bacteria may also cause the condition. In rare cases, viruses, such as cytomegalovirus and herpes simplex in people with weak defenses against infection, may cause gastritis. Other rare gastritis causes include extreme stress, consumption of corrosive substances, trauma, major surgery and kidney failure. If the condition is caused by use of certain drugs, treatment begins with withdrawal of the drugs. A patient may also use over-the-counter medication, such as antacids, proton pump inhibitors and H2 antagonists to reduce the amount of acid in the stomach.

Learn more about Gastrointestinal Issues

Related Questions

Explore